Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Wichita, KS

November 11, 2012Neosho County, Kansas

NWS Wichita, KS issued this special weather statement at Nov 11, 2012, 5:22 AM CST for Neosho County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2012, 5:22 AM CST (11:22 UTC)
Expired
Nov 11, 2012, 5:45 AM CST
In force
23 min
Issued by
NWS Wichita, KS

County Neosho County, KS

The radar

The Tulsa radar (KINX), 157 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1961 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS83 KICT 111122
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CST SUN NOV 11 2012

KSZ072-095-096-099-100-111145-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-
522 AM CST SUN NOV 11 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 518 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THAYER...OR 15 MILES WEST 
OF PARSONS AND MOVING NORTHEAST AT 55 MPH.

WINDS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND 
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER 
SERVICE.

&&

LAT...LON 3728 9552 3740 9568 3793 9510 3791 9507
      3763 9508
TIME...MOT...LOC 1122Z 223DEG 60KT 3746 9546

$$

ES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Nov 11, 3:28 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 11, 3:28 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CST SUN NOV 11 2012

.DISCUSSION...

MAIN FORECAST CONCERNS WILL BE MUCH COLDER TEMPS TODAY...WITH
SHOWERS ENDING EAST OF THE TURNPIKE. THEN SEASONAL TEMPS FOR THE
WEEK.

TODAY-TONIGHT:
A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES FOR
AREAS ALONG THE KS TURNPIKE AT THIS TIME...AS A STRONG FRONT PUSHES
ACROSS THE AREA...WITH SOUTHERLY LOW LEVEL JET (LLJ) INCREASING LIFT
ALONG IT. EXPECT THIS AREA OF SHOWERS AND ISOLATED STORMS TO
CONTINUE TO PROPAGATE TO THE EAST-NORTHEAST EARLY THIS MORNING...AS
LLJ VEERS TO THE EAST AND THE STRONG COLD FRONT PUSHES SOUTHEAST.

QUITE A SHARP TEMP GRADIENT ACROSS THE AREA AT THIS TIME...WITH
TEMPS BEHIND THE FRONT ALREADY FALLING INTO THE LOWER 30S...WITH 70
DEGREE TEMP STILL AT KCFV. THE MAIN STORY TODAY WILL BE MORNING
SHOWERS ACROSS THE FLINT HILLS AND SOUTHEAST KS...WITH FALLING TEMPS
AS MOST LOCATIONS WILL SEE A MORNING HIGH...AS THE STRONG COLD
ADVECTION MOVES ACROSS THE AREA. GONNA GO WITH A NON-DIURNAL TEMP
CURVE TODAY...WITH SOME LOCATIONS SEEING LITTLE IF ANY TEMP RISE
TODAY.

MAIN MID LEVEL SHORTWAVE WILL PUSH ACROSS MOST OF THE AREA BY THIS
EVENING...WHICH WILL PUSH ANY LINGERING SHOWERS TO THE EAST OF THE
AREA. EXPECT THE COLD ADVECTION TO SCOUR OUT THE LOW LEVEL MOISTURE
THIS AFTERNOON/THIS EVENING...WITH A CLEAR AND COLD NIGHT EXPECTED.
COULD SEE SOME OF THE COLDEST TEMPS OF THE SEASON ACROSS CEN KS AS A
WRN CANADIAN AIRMASS MOVES INTO THE AREA.

MON-THU:
THE MAIN SHORTWAVE WILL MOVE RAPIDLY EAST AWAY FROM THE PLAINS FOR
THE BEGINNING OF THE WEEK...WITH MORE OF A ZONAL FLOW PATTERN FOR
THIS TIME FRAME. EXPECT A CHILLY...BELOW NORMAL START TO THE
WORKWEEK WITH TEMPS MODERATING SOME BACK TOWARDS SEASONAL NORMALS BY
WED/THU.  EVEN WITH THE ZONAL FLOW...DRY CONDITIONS WILL PREVAIL AS
THE RIDGE OF HIGH PRESSURE DROPS SOUTH...CUTTING OFF ANY MOISTURE
RETURN.

REST OF THE EXTENDED:
ZONAL FLOW PATTERN CONTINUES INTO THE FIRST PART OF THE WEEKEND AS
WELL...WITH THE MEDIUM RANGE MODELS ONLY SHOWING SOME MINOR IMPULSES
HEADED INTO THE PLAINS. STILL SOME TIMING DIFFERENCES ON HOW THE GFS
AND ECMWF WANT TO HANDLE AN IMPULSE EXPECTED TO MOVE INTO THE PLAINS
FOR FRI INTO SAT.  GFS IS SLOWING THIS SYSTEM DOWN...AND NOW IS
COMING ACROSS WEAKER...WHILE THE ECMWF IS SLOWER AND WEAKER STILL.
SO CONSENSUS IS TO REMOVE POPS FOR FRI NIGHT AND LEAVE A SMALL POP
IN FOR SAT.  BUT WOULD NOT BE SURPRISED TO SEE THESE REMOVED WITH
LATER FORECASTS.

KETCHAM

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A STRONG COLD FRONT WILL CONTINUE TO SWEEP EAST ACROSS THE AREA
OVERNIGHT INTO SUNDAY MORNING. A LINE OF SCATTERED TO NUMEROUS
CONVECTION WILL CONTINUE TO DEVELOP ALONG THE FRONT...WITH
INTERMITTENT MVFR CIGS AND VSBYS IN VICINITY OF THE CONVECTION.
A PERIOD OF MVFR CIGS CAN BE EXPECTED JUST BEHIND THE COLD FRONT
EARLY SUNDAY MORNING. VFR CONDITIONS ARE EXPECTED ACROSS THE
ENTIRE AREA WITH DIMINISHING WINDS BY THE LATTER PORTION OF THE
FORECAST VALID PERIOD.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  23  52  28 /  30   0   0   0
HUTCHINSON      40  22  52  27 /  10   0   0   0
NEWTON          41  22  51  28 /  20   0   0   0
ELDORADO        44  22  51  27 /  60  10   0   0
WINFIELD-KWLD   48  25  53  29 /  60  10   0   0
RUSSELL         39  18  52  23 /  10   0   0   0
GREAT BEND      40  20  52  24 /  10   0   0   0
SALINA          39  22  51  25 /  10   0   0   0
MCPHERSON       39  21  52  26 /  10   0   0   0
COFFEYVILLE     58  27  52  28 /  90  10  10   0
CHANUTE         55  26  51  29 /  90  10  10   0
IOLA            55  26  51  29 /  90  10  10   0
PARSONS-KPPF    58  25  52  26 /  90  10  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 10, 11:16 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CST SAT NOV 10 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120530-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1116 PM CST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG WILL CONTINUE TO AFFECT PORTIONS OF THE AREA OVERNIGHT.
THE STRONGEST STORMS WILL AFFECT AREAS ALONG THE KANSAS TURNPIKE
THROUGH 3 AM...WITH WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL
SIZE POSSIBLE.

STRONG SOUTH WINDS WILL AFFECT PORTIONS OF CENTRAL AND SOUTHEAST
KANSAS THROUGH THE LATE EVENING. PLEASE REFER TO THE WIND
ADVISORY STATEMENT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY LINGER IN SOUTHEASTERN KANSAS SUNDAY
MORNING. THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE.

VERY HIGH WILDFIRE DANGER POTENTIAL WILL EXIST SUNDAY INTO MONDAY
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Special weather statement, Nov 11, 12:18 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CST SUN NOV 11 2012

KSZ069-083-092-093-110700-
BUTLER-COWLEY-SEDGWICK-SUMNER-
1218 AM CST SUN NOV 11 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...COWLEY...SEDGWICK AND SUMNER
COUNTIES...

AT 1216 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BELLE PLAINE...OR 14 MILES
NORTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3783 9705 3756 9670 3717 9711 3745 9730
TIME...MOT...LOC 0618Z 221DEG 49KT 3743 9720

MCGUIRE
Local storm report, Nov 11, 5:21 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 AM CST SUN NOV 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND GST     CHANUTE AIRPORT         37.67N 95.49W
11/11/2012  M66.00 MPH       NEOSHO             KS   ASOS

0516 AM     TSTM WND DMG     CHANUTE                 37.67N 95.46W
11/11/2012                   NEOSHO             KS   LAW ENFORCEMENT

            METAL SHED BLOWN OVER NEAR KANSAS HIGHWAY 39 AND LYONS
            ROAD.

&&

BDK
Special weather statement, Nov 11, 5:22 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CST SUN NOV 11 2012

KSZ072-095-096-099-100-111145-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-
522 AM CST SUN NOV 11 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 518 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THAYER...OR 15 MILES WEST
OF PARSONS AND MOVING NORTHEAST AT 55 MPH.

WINDS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3728 9552 3740 9568 3793 9510 3791 9507
      3763 9508
TIME...MOT...LOC 1122Z 223DEG 60KT 3746 9546

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:19 PM CSTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell56 min
Nov 10, 6:52 PM CSTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice53 min
Nov 10, 7:12 PM CSTSpecial Weather StatementICTBarton33 min
Nov 10, 7:17 PM CSTSevere Thunderstorm WarningICTLincoln, Saline28 min
Nov 10, 7:29 PM CSTSevere Thunderstorm WarningICTSaline35 min
Nov 10, 7:35 PM CSTSpecial Weather StatementICTBarton40 min
Nov 10, 7:52 PM CSTSevere Thunderstorm WarningICTEllsworth, Reno, Rice53 min
Nov 10, 8:27 PM CSTSevere Thunderstorm WarningICTMcPherson, Saline43 min
Nov 10, 8:55 PM CSTSpecial Weather StatementICTReno50 min
Nov 10, 9:05 PM CSTSpecial Weather StatementICTReno40 min
Nov 10, 9:31 PM CSTSpecial Weather StatementICTMcPherson44 min
Nov 10, 9:45 PM CSTSpecial Weather StatementICTKingman30 min
Nov 10, 10:05 PM CSTSpecial Weather StatementICTHarvey25 min
Nov 10, 10:23 PM CSTSpecial Weather StatementICTHarvey37 min
Nov 11, 12:18 AM CSTSpecial Weather StatementICTCowley42 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.